Jump to content

perfect_disaster

Just Registered
  • Content Count

    4
  • Joined

  • Last visited


Reputation Activity

  1. Like
    perfect_disaster got a reaction from MarkintheDark in Can depression come from genetics?   
    I do believe there can be a genetic component, but I don't think it is ALWAYS genetic. People who have gone through severe trauma can develop depression whether they have the gene for it or not. Everyone has mental health, therefore everyone is capable of becoming mentally ill. 
  2. Like
    perfect_disaster got a reaction from Epictetus in Is anyone taking an SSRI alongside bupropion?   
    I've been on sertraline 50mg and bupropion 150mg for a few weeks now. I am trying to understand how they influence each other and whether it's safe for me to go up to 300mg of bupropion. I am taking both because SSRIs make me a zombies and **** my libido, but help me not get angry/irritable as much. Bupropion helps with energy and sex drive. Prior to this I tried 300mg bupropion on its own for about a month, but I was really irritable and anxious. But it gave me more motivation, I noticed. Right now, 150 isn't giving me that same boost, and I want to try going up to 300 again knowing I've got sertraline helping the anxiety side of things. My psychiatrist hasn't prescribed this combo before and is being rather unhelpful in finding out whether it's safe to go up to 300. 
    I know that both meds inhibit a particular enzyme in the liver which raises blood plasma levels of the drugs. But does bupropion influence sertraline more, or is it the other way around? 
    Any help much appreciated, thank you. 
  3. Like
    perfect_disaster got a reaction from evalynn in Can depression come from genetics?   
    I do believe there can be a genetic component, but I don't think it is ALWAYS genetic. People who have gone through severe trauma can develop depression whether they have the gene for it or not. Everyone has mental health, therefore everyone is capable of becoming mentally ill. 
  4. Thanks
    perfect_disaster reacted to Teril in Would like to hear about long-term experiences on bupropion/wellbutrin   
    I've been on (with some periods of off) bupropion for approximately 20 years; have been on a variety of meds since I was diagnosed with Major Depression Recurrent/Rapid Cycling 27 years ago and Major Anxiety Disorder added years later.  The first time I went on bupropion (300 mg of SR) I had the weirdest sensations - one was feeling like my brain was free-floating in my skull.  Can't think of another way to describe it.  When I turned my head it felt like it took a few seconds for my brain to "catch up."  I can't recall how long I stayed on it but eventually asked to be taken off.  I went maybe a year without it (I was always on some "cocktail" of SSRIs+whatever) then requested to try it again.  The second time I went on it I had no side effects.  I have read that it can cause anxiety and I do think I was diagnosed with the anxiety disorder around the time I went on bupropion the first time. 
    I stayed on a combo of 300 mg bupropion SR, 100 mg Zoloft, and at one time 5 mg Klonopin (arrgghh!).  I saw the same psychiatrist, then later his P.A.'s until a year ago when I began going to a medical practice that uses supplements instead of/or to support medications for Hashimotos Hypothyroid.  My P.A. then prescribed the Klonopin (over the years in working with my psychiatrist's P.A. I was taken down to 0.5 mg Klonopin 2x/day as needed) but didn't know they would also prescribe the other meds.  I had been feeling well for years so decided to stop taking the bupropion/Zoloft. HUGE MISTAKE.  I began a downward spiral beginning in May 2018 and hit bottom/was barely functional in November.  I managed to get myself to my current P.A. appointment in December, told her what was going on, and she put me back on the meds except trying 150 mg bupropion SR and I am stable with that amount.
    That's my personal "bupropion story" and every person reacts differently but perhaps something in my experience will help.   Re: resting heart rate - mine has always been high so taking bupropion did not affect it.  It has gone down since I've been seeing my current Dr./P.A. who use natural thyroid meds instead of the synthetic.
    If you haven't yet, do tell your prescribing Dr. about the side effects you're having.
×
×
  • Create New...